Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 12, 2021, 8:13 PM CDT for Cumberland County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 12, 2021, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
County Cumberland County, IL
The radar
The Evansville,IN radar (KVWX), 126 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750
WWUS83 KILX 130113
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
813 PM CDT Sat Jun 12 2021
ILZ056-061-062-130200-
Coles-Shelby-Cumberland-
813 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLES...SOUTHEASTERN
SHELBY AND CUMBERLAND COUNTIES UNTIL 900 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to near Mattoon. Movement was
south at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Charleston, Mattoon, Toledo, Neoga, Greenup, Lerna, Jewett,
Janesville, Paradise, Woodbury, Sigel, Trowbridge, Etna, Fox Ridge
State Park, Coles County Airport and Trilla.
This includes the following highways...
Interstate 57 between mile markers 169 and 189.
Interstate 70 between mile markers 109 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3918 8814 3921 8845 3925 8859 3949 8844
3948 8807
TIME...MOT...LOC 0113Z 019DEG 29KT 3943 8812 3946 8844
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:35 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jun 12, 2:35 PM CDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 235 PM CDT Sat Jun 12 2021 .SYNOPSIS... Issued at 235 PM CDT Sat Jun 12 2021 Scattered showers and thunderstorms are expected into this evening, until a weak cold front passes through the area. While Sunday is expected to be very warm once again, it will be less humid. Temperatures and humidity will ease up more following passage of a second front on Monday. && .SHORT TERM...(This evening through Sunday) ISSUED AT 235 PM CDT Sat Jun 12 2021 Storms have begun percolating over the forecast area early this afternoon, with recent activity becoming a bit more numerous east of I-57. Main action so far has been in northeast Illinois along the lake breeze. While not an obvious wind-shift-type boundary, dew points have dropped into the mid 60s over the far northwest forecast area, which should minimize additional shower activity northwest of the Illinois River. Elsewhere, low-mid 70 dew points and temperatures in the 90s have resulted in heat index values of 98-103 degrees. In general, the activity should be most widespread east of I-55 this afternoon and evening, with the NAM-Nest also suggesting a reinforcing outflow from the Chicago metro activity arriving toward 6-7 pm. Will lingers some low PoP's into late evening over east central and southeast Illinois with this boundary, while skies clear elsewhere. Sunday's weather should be quiet, with only some fair weather cumulus south of I-70. Though highs reach near 90 again across the Illinois River valley, overall it will be less humid, as dew points mix down into the 50s. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 235 PM CDT Sat Jun 12 2021 Upper ridge amplifies across the Rockies on Monday, which will help keep us in a less humid pattern through mid week. Most of the large scale model guidance continues to feature a dry frontal passage on Monday, though the GFS hints at a bit of convection as the front crosses the southeast CWA during the afternoon. Longer range question focuses on how fast the ridge breaks down late week. The GFS has been most aggressive with this on Friday, though the European and Canadian models have eased up on the depth of the late week upper trough, and keep 850 mb temperatures over us close to 20C. Since this is at the tail end of the forecast, am inclined to leave the blended guidance in place, especially given the signs of the intensity of the heat dome over the western U.S. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1157 AM CDT Sat Jun 12 2021 Main aviation concern will be through sunset, with scattered convection. Starting to see the initial pop-up development southwest of KPIA, and this will continue to increase through the afternoon. However, coverage at this time is not high enough to go more than a VCTS mention, but will update TAF's as necessary when development/tracks become more certain. Radar showing the cold front just northwest of KPIA this hour and should be through the area soon, so will go with a dry forecast there. While any ceilings will generally be at or above 5,000 feet, any storms may bring visibility down to a mile or two for a short time due to heavy rain. Once the front passes through, skies clear and VFR conditions prevail into Sunday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Jun 12, 3:07 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Sat Jun 12 2021 ILZ027>030-036-040-131100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 307 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois, generally west of the Illinois River. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Isolated thunderstorms are possible through late afternoon. These are not expected to be severe. Heat index values near 100 degrees will continue through late afternoon near the Illinois River. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ031-037-038-041>043-047>053-131100- Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan- Sangamon-Scott-Tazewell-Woodford- 307 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of central Illinois, generally east of the Illinois River. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Isolated thunderstorms are expected through sunset, especially near and east of I-55. They could be strong to locally severe, with isolated damaging wind gusts possible. Heavy rain will also accompany the stronger storms. Heat index values around 100 degrees are expected the remainder of the afternoon. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through sunset, generally near or east of I-55. ILZ044>046-054>057-061>063-066>068-071>073-131100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 307 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will continue into this evening. They could be strong to locally severe, with isolated damaging wind gusts possible. Heavy rain will also accompany the stronger storms. Heat index values outside of the storms are expected to be around 100 degrees the remainder of the afternoon. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through sunset. Geelhart
In the hours before
Special weather statement, Jun 12, 3:00 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Lincoln IL
300 PM CDT Sat Jun 12 2021
ILZ063-122030-
Clark-
300 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL 330 PM
CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Union, or 8 miles south of Marshall, moving south at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Marshall, West Union, Orange and Lincoln Trail State Park.
This includes Interstate 70 between mile markers 136 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3918 8761 3919 8762 3918 8762 3918 8785
3940 8787 3942 8769 3919 8760
TIME...MOT...LOC 1959Z 347DEG 8KT 3928 8775
DeubelbeissSpecial weather statement, Jun 12, 5:06 PM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service Lincoln IL 506 PM CDT Sat Jun 12 2021 ILZ054-056-061-062-122300- Coles-Moultrie-Shelby-Cumberland- 506 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLES...SOUTHEASTERN MOULTRIE...EAST CENTRAL SHELBY AND NORTHWESTERN CUMBERLAND COUNTIES UNTIL 600 PM CDT... At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near Windsor, or 9 miles south of Sullivan, moving southeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mattoon, Neoga, Windsor, Paradise, Gays, Etna and Trilla. This includes Interstate 57 between mile markers 174 and 188. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3941 8867 3955 8856 3945 8829 3926 8841 TIME...MOT...LOC 2206Z 299DEG 5KT 3947 8854 Shimon
Local storm report, Jun 12, 6:46 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 NW RANKIN 40.47N 87.91W
06/12/2021 VERMILION IL EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&Local storm report, Jun 12, 6:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG PANA 39.39N 89.08W
06/12/2021 CHRISTIAN IL PUBLIC
SEVERAL 2-3 INCH TREE LIMBS REPORTED DOWN.
&&Local storm report, Jun 12, 8:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG ALLERTON 39.91N 87.94W
06/12/2021 VERMILION IL PUBLIC
PHOTOS OF SEVERAL LARGE BRANCHES SNAPPED OFF
AND BLOWN AWAY FROM TREES. TIME ESTIMATED
BASED ON RADAR.
&&Special weather statement, Jun 12, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
813 PM CDT Sat Jun 12 2021
ILZ056-061-062-130200-
Coles-Shelby-Cumberland-
813 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLES...SOUTHEASTERN
SHELBY AND CUMBERLAND COUNTIES UNTIL 900 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to near Mattoon. Movement was
south at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Charleston, Mattoon, Toledo, Neoga, Greenup, Lerna, Jewett,
Janesville, Paradise, Woodbury, Sigel, Trowbridge, Etna, Fox Ridge
State Park, Coles County Airport and Trilla.
This includes the following highways...
Interstate 57 between mile markers 169 and 189.
Interstate 70 between mile markers 109 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3918 8814 3921 8845 3925 8859 3949 8844
3948 8807
TIME...MOT...LOC 0113Z 019DEG 29KT 3943 8812 3946 8844
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:24 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar | 47 min |
| Jun 12, 7:32 PM CDT | Areal Flood Advisory | ILX | Champaign, Douglas | 70 min |
| Jun 12, 8:26 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 16 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.